SRX Mathematics

SRX Mathematics / 2010 / Article

Research Article | Open Access

Volume 2010 |Article ID 674539 | 5 pages | https://doi.org/10.3814/2010/674539

Convergence and Error Estimate of the Steffensen Method

Received15 Jul 2009
Revised30 Aug 2009
Accepted31 Aug 2009
Published28 Sep 2009

Abstract

We present the Steffensen method in Rn space. The convergence theorem is established by using the technique of majorizing function. Meanwhile, an error estimate is given. It avoids the calculus of derivative but has the same convergence order 2 with Newton's method. Finally, illustrative examples are included to demonstrate the validity and applicability of the technique.

References

  1. D. Han and J. Zhu, “Convergence and error estimate of a deformed Newton method,” Applied Mathematics and Computation, vol. 173, no. 2, pp. 1115–1123, 2006. View at: Google Scholar
  2. J. Zhu and D. Han, “Convergence and error estimate of “Newton like” method,” Journal of Zhejiang University, vol. 32, no. 6, pp. 623–626, 2005. View at: Google Scholar
  3. D. Han and X. Wang, “Convergence on a deformed Newton method,” Applied Mathematics and Computation, vol. 94, no. 1, pp. 65–72, 1998. View at: Google Scholar
  4. J. Chen and Z. Shen, “Convergence analysis of the secant type methods,” Applied Mathematics and Computation, vol. 188, no. 1, pp. 514–524, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  5. Y. Zhao and Q. Wu, “Newton-Kantorovich theorem for a family of modified Halleys method under Holder continuity conditions in Banach space,” Applied Mathematics and Computation, vol. 202, pp. 243–251, 2008. View at: Google Scholar
  6. J. M. Ortega and W. C. Rheinbolbt, Iterative Solution of Nonlinear Equations in Several Variables[M], Beijing Science Press, Beijing, China, 1983.
  7. D. Chen, “On the convergence of a class of generalized Steffensens iterative procedures and error analysis,” International Journal of Computer Mathematics, vol. 31, pp. 195–203, 1989. View at: Google Scholar
  8. X. Wu and H. Wu, “On a class of quadratic convergence iteration formulae without derivatives,” Applied Mathematics and Computation, vol. 107, pp. 77–80, 2000. View at: Google Scholar
  9. Q. Zheng, J. Wang, P. Zhao, and L. Zhang, “A Steffensen-like method and its higher-order variants,” Applied Mathematics and Computation, vol. 214, no. 1, pp. 10–16, 2009. View at: Publisher Site | Google Scholar
  10. H. M. Ren, Q. B. Wu, and W. H. Bi, “A class of two-step Steffensen type methods with fourth-order convergence,” Applied Mathematics and Computation, vol. 209, pp. 206–210, 2009. View at: Google Scholar
  11. S. Amat, S. Busquier, and V. Candela, “A class of quasi-Newton generalized Steffensen methods on Banach spaces,” Journal of Computational and Applied Mathematics, vol. 149, no. 2, pp. 397–406, 2002. View at: Publisher Site | Google Scholar | MathSciNet
  12. S. Hilout, “Convergence analysis of a family of Steffensen-type methods for generalized equations,” Journal of Mathematical Analysis and Applications, vol. 339, no. 2, pp. 753–761, 2008. View at: Publisher Site | Google Scholar | MathSciNet
  13. V. Alarcon, S. Amat, S. Busquier, and D. J. Lopez, “A Steffensens type method in Banach spaces with applications on boundary-value problems,” Journal of Computational and Applied Mathematics, vol. 216, no. 1, pp. 243–250, 2008. View at: Publisher Site | Google Scholar
  14. J. A. Ezquerro, M. A. Hernandez, and M. A. Salanova, “A discretization scheme for some conservative problems,” Journal of Computational and Applied Mathematics, vol. 115, no. 1-2, pp. 181–192, 2000. View at: Google Scholar

Copyright © 2010 Xufeng Shang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

200 Views | 0 Downloads | 0 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder